Georgia, 2008

Tropical Storm and Flash Flood in Georgia, August 21 to 22, 2008

August 21 to 22, 2008 · NWS CHS · 24 events in 6 counties and zones

Tropical Storm Fay moved eastward into northeast Florida, resulting in Tropical Storm force conditions across southeast Georgia.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$27,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Tropical Storm Fay moved eastward into northeast Florida, resulting in Tropical Storm force conditions across southeast Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 21, 4:38 AM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 21, 4:38 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
538 AM EDT THU AUG 21 2008

.SYNOPSIS...
TROPICAL CYCLONE FAY IS FORECAST TO MOVE WEST TO NORTHWEST OVER
PARTS OF NORTH FLORIDA THROUGH SAT. THE REMNANTS OF FAY SHOULD
MEANDER TO THE WEST OF OUR REGION THROUGH THE MIDDLE OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TROPICAL STORM FAY SHOULD BEGIN A WEST TO NORTHWEST DRIFT TODAY
WITH GUSTY ONSHORE WINDS INCREASING OVER OUR IMMEDIATE COASTAL
AREAS. OUR FLASH FLOOD WATCH HAS BEEN IN A HOLDING PATTERN AS FAY
STALLED...BUT OUR MOST SIGNIFICANT IMPACTS WILL BEGIN TO BE FELT
TODAY WITH INCREASING RAINS...HEAVY AT TIMES ALONG WITH WINDY
COASTAL CONDITIONS. WIND GUSTS TO TROPICAL STORM FORCE ARE MOST
LIKELY ALONG BEACHES AND BARRIER ISLANDS OF GEORGIA LATER TODAY.
BREEZY CONDITIONS SHOULD DEVELOP ALONG THE ALTAMAHA REGION THIS
AFTERNOON SUPPORTED BY 45-50 KT 950 MB FLOW FROM THE MODELS. WITH
THE PRES GRAD SUPPORTED BY HIGH PRES TO THE N...DIURNAL SURGING
WILL ENHANCE BREEZY TO WINDY CONDITIONS UP THROUGH CENTRAL COASTAL
SOUTH CAROLINA AS WELL THIS AFTERNOON. SQUALLS IN THE VICINITY OF
HEAVY TROPICAL SHOWERS WILL ENHANCE WINDS JUST ABOUT ANYWHERE
AS THE DAY WEARS ON.

LATEST MODELS INCLUDING THE RUC AND SREF INDICATE SHOWERS WILL
BEGIN TO BLOSSOM BY MID MORNING IF NOT SOONER. WIDESPREAD SHOWERS
IN A SIGNIFICANT LOW LEVEL CONVERGENCE PATTERN ALONG THE COAST
WILL SPREAD INLAND TODAY WITH HEAVY RAINFALL AT TIMES...ESPECIALLY
IN EXTREME SOUTHERN SOUTH CAROLINA AND OVER SOUTHEAST GEORGIA. 2.5
INCH PRECIPITABLE WATER VALUES WILL BE ACROSS THE SOUTHERN TWO
THIRDS OF OUR FORECAST AREA TODAY. ANOTHER CONCERN WILL BE THE
POTENTIAL FOR ISOLATED TORNADOES THIS AFTERNOON. WIND FIELDS WILL
BE PEAKING IN CONJUNCTION WITH SOME BREAKS IN THE CLOUDS ON THE N
SIDE OF THE MAIN CLOUD SHIELD. LARGE 0-3KM CAPES IN EXCESS OF 150
J/KG ARE INDICATED ON NAM FORECAST SOUNDINGS. FORECAST HODOGRAPHS
SUPPORT LOW-TOPPED SUPERCELLS BUT NAM SUGGESTS 0-1KM EHI VALUES
WILL REMAIN FAIRLY LOW. A POTENTIALLY INCREASING RISK FOR TROPICAL
SPAWNED TORNADOES EXISTS LATER TODAY.

LAKE WINDS...A TIGHTENING GRADIENT BETWEEN HIGH PRESSURE BUILDING IN
FROM THE NORTH AND TROPICAL STORM FAY LINGERING TO THE SOUTH WILL
ALLOW WINDS AT LAKE MOULTRIE TO STEADILY INCREASE THROUGH THE DAY.
SUSTAINED EAST WINDS WILL REACH 20 TO 25 KT FROM LATE MORNING
THROUGH THE EVENING HOURS...WITH WAVES ON THE LAKE BUILDING TO 1 TO
2 FT. WILL MAINTAIN THE CURRENT LAKE WIND ADVISORY FOR LAKE MOULTRIE
FROM 10 AM THIS MORNING UNTIL 11 PM TONIGHT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
TONIGHT AND FRI LOOK LIKE THE PERIODS WHERE OUR FLASH FLOOD WATCH
MAY BE ALIGNED CORRECTLY WITH RECENT MODEL INDICATIONS/GUIDANCE.
BANDS OF STRONG CONVERGENCE OFF THE NE AND E SIDE OF THE TROPICAL
CYCLONE ARE FORECAST TO EDGE OVER COASTAL AREAS WITH TIME AND
WITH RICH MOISTURE PROFILES...FORECAST SOUNDINGS ARE HIGHLY
SUGGESTIVE FOR EXCESSIVE RAINFALL...ESPECIALLY FROM SAVANNAH
SOUTH. DEPENDANT ON HOW THESE BANDS SET UP AND GIVEN TRAINING
POTENTIAL...SOME AREAS OUTSIDE THE CURRENT WATCH LIKE THE
CHARLESTON TRI-COUNTY REGION MAY ALSO SEE SOME FLOODING POTENTIAL
THROUGH FRI. THIS IS ESPECIALLY TRUE IF HEAVY RAIN FALLS NEAR
TIMES OF HIGH TIDE ANYWHERE ALONG OUR COAST. WITH SUBSTANTIAL CLOUD
COVER WE LOWERED HIGH TEMPERATURES SEVERAL DEGREES MANY COASTAL
AREAS ON FRI AND WE INDICATE CATEGORICAL POPS MOST ZONES S AND SW
OF BEAUFORT COUNTY.

ISOLATED TORNADOES MAY BE A RISK TONIGHT AND FRIDAY...ESPECIALLY
SINCE LOW LEVEL INSTABILITY MAY BE PEAKING WITH THE MOST UNSTABLE
LOW LEVEL ENVIRONMENT PROGGED COAST AND FAR SE GEORGIA. WIDESPREAD
SHOWERS WILL BE ON A DECREASING TREND FRI NIGHT AS MORE DIRECT
EFFECTS FROM FAY/S CIRCULATION. HIGHEST POPS WILL DURING THE
FRI NIGHT PERIOD SHOULD IN SE GEORGIA GIVEN LATEST FORECAST
TRACK TIMING AND MODEL OUTPUT.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
FAY WILL LIKELY STILL BE A FLORIDIAN SYSTEM ON SAT...BUT BY THIS
TIME IT SHOULD BE SOMEWHERE IN THE PANHANDLE OR JUST S OR N IN THE
NORTHERN GULF OR SOUTHERN ALABAMA. CORE RAINS SHOULD BE SW OF OUR
AREA THIS WEEKEND WHILE DEEP MOISTURE IS EXPECTED TO DECREASE
DESPITE A DEEP LAYERED ONSHORE FLOW. MOST OF THE LATEST GLOBAL
MODELS INDICATE SOME DECENT DRYING WILL NUDGE INTO OUR FORECAST
AREA BY SUNDAY. WE HAVE CONTINUED SIMILAR TRENDS TO PREVIOUS
FORECAST PERSISTENCE AND MAINTAINED 20-30 MOSTLY DIURNAL POPS
SOUTH CAROLINA ZONES...LOWEST SUNDAY AND CHANCE POPS OVER PARTS
OF INLAND SE GEORGIA...HIGHEST SATURDAY. LESS CLOUDS OVERALL
SHOULD ALLOW MAX TEMPERATURES TO WARM BACK CLOSE TO 90 WELL
INLAND BY SUNDAY AFTERNOON.

THE REMNANT LOW OF FAY WILL LIKELY LIFT SLOWLY N OR NE TOWARD
THE TENNESSEE VALLEY OR MAYBE THE MOUNTAINS INTO MID WEEK. DEEP
MOISTURE COULD MAKE ANOTHER PASS AT OUR REGION IN THE MID WEEK
TIME FRAME POTENTIALLY INCREASING POPS AND CLOUD COVER ONCE
AGAIN. NO SIGNIFICANT CHANGES TO LATTER PERIODS THIS MORNING.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
CONDITIONS WILL CONTINUE TO DETERIORATE AT BOTH TERMINALS THROUGH
THE MORNING AND AFTERNOON...AS TROPICAL STORM FAY LINGERS TO THE
SOUTH OF THE FORECAST AREA. LATEST RADAR TRENDS SHOW INCREASING
SHOWER DEVELOPMENT ALONG THE SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA COASTS THIS HOUR. ALL MODEL GUIDANCE LEANS TOWARD
PERIODS OF RAIN AND PERSISTENT MVFR CEILINGS THROUGH THE MAJORITY
OF THE TAF PERIOD. HAVE THUS PRESENTED A MORE PESSIMISTIC SCENARIO
AT BOTH KCHS AND KSAV TODAY.

SHOWER ACTIVITY IS EXPECTED TO INCREASE IN COVERAGE AFTER 12Z AT
BOTH TERMINALS. IFR CIGS AND VSBYS REMAIN POSSIBLE TODAY WITHIN
HEAVIER SHOWERS...HOWEVER WILL NOT INCLUDE IN THE 06Z TAF ISSUANCE
DUE TO LOW CONFIDENCE IN TIMING AND DURATION. BEST CHANCE FOR MORE
PERSISTENT MVFR CEILINGS AND LONG DURATION SHOWER ACTIVITY WILL
BE AT KSAV...WITH RAIN CHANCES HIGHEST DURING THE AFTERNOON HOURS.
HAVE INDICATED MVFR CEILINGS FOR THE ENTIRE TAF PERIOD AT
KSAV...WHILE MAINTAINING PREVAILING VFR CEILINGS AT KCHS WITH
JUST TEMPORARY MVFR CONDITIONS.

STRONG EAST WINDS WILL BE A MAJOR ISSUE AT BOTH KCHS AND KSAV THROUGHOUT
THE DAY...DUE TO THE TROPICAL SYSTEM TO THE SOUTH AND A TIGHTENED PRESSURE
GRADIENT TO THE NORTH. SHORTLY AFTER SUNRISE...WIND SPEEDS WILL INCREASE
AT BOTH TERMINALS...WITH EAST WINDS BETWEEN 15 AND 25 KNOTS AT THE CHS
TERMINAL AND 20 TO 30 KNOTS AT THE SAV TERMINAL. HAVE NOT IMPROVED
CONDITIONS BY MUCH AFTER SUNSET...MAINTAINING MVFR CEILINGS AND
GUSTY WINDS.

EXTENDED AVIATION OUTLOOK...DEPENDING UPON THE EVOLUTION OF TS
FAY...THE TERMINALS COULD EXPERIENCE MORE PROLONGED PERIODS OF MVFR
TO IFR CONDITIONS THROUGH SATURDAY. CONDITIONS LOOK TO IMPROVE TO
PREVAILING VFR LEVELS BY SUNDAY.

&&

.MARINE...
LATEST SURFACE ANALYSIS SHOWS AN INCREASINGLY TIGHT GRADIENT BETWEEN
SURFACE HIGH PRESSURE BUILDING INTO THE MID ATLANTIC STATES AND
TROPICAL STORM FAY ALONG THE CENTRAL FLORIDA COAST. GRADIENT WINDS
HAVE SUBSEQUENTLY INTENSIFIED ACROSS THE COASTAL WATERS THIS
MORNING...WITH BUOY OBSERVATIONS FROM NORTH TO SOUTH INDICATING
SOLID 20 TO 25 KT EAST WINDS OVER THE PAST FEW HOURS. FOLLY BEACH
AND DOWNTOWN CHARLESTON ARE ALSO REPORTING WINDS 15 TO 25 KT THIS
HOUR.

ONGOING WARNINGS AND ADVISORIES AGREE WELL WITH THE LATEST TROPICAL
STORM FAY TRACK FROM THE NATIONAL HURRICANE CENTER. TROPICAL STORM
WARNINGS FOR THE SOUTHEAST GEORGIA WATERS WILL ACCOUNT FOR SUSTAINED
WINDS 25 TO 30 KT WITH FREQUENT GUSTS UP TO 45 KT. FURTHER NORTH IN
THE SOUTH CAROLINA WATERS...HIGH END SMALL CRAFT ADVISORY CONDITIONS
WILL PERSIST TODAY AND TONIGHT. CANNOT RULE OUT OCCASIONAL GUSTS TO
35 KT IN THE NORTHERN WATERS...ESPECIALLY WITHIN SQUALLS EMBEDDED IN
THE OUTER RAIN BANDS. HOWEVER...DO NOT FEEL THAT THE FREQUENCY OF
THE GUSTS WILL BE SUFFICIENT TO JUSTIFY GALE WARNINGS AT THIS TIME.

AS A RESULT OF PERSISTENTLY STRONG ONSHORE FLOW...SEAS WILL
CONTINUE TO BUILD THROUGH THE SHORT TERM PERIOD. LATEST BUOY
REPORTS ARE INDICATING UP TO 10 FT SEAS IN THE OUTER WATERS THIS
MORNING. HAVE INCREASED SEAS TO 11 TO 13 THIS AFTERNOON INTO THIS
EVENING IN THE OFFSHORE GEORGIA WATERS...WITH 8 TO 10 FT SEAS
POSSIBLE IN THE NEARSHORE WATERS.

TROPICAL STORM FAY IS EXPECTED TO PUSH WEST BACK INTO THE FLORIDA
PENINSULA TODAY. ALTHOUGH THE STORM WILL REMAIN SOUTH AND WEST OF
THE COASTAL WATERS...THE PRESSURE GRADIENT WILL REMAIN TIGHT AND
MAINTAIN ENHANCED ONSHORE FLOW THROUGH AT LEAST FRIDAY. SEAS WILL
ALSO BE SLOW TO SUBSIDE INTO THE WEEKEND. SMALL CRAFT ADVISORIES
COULD CONTINUE INTO SATURDAY DUE TO SEAS.

IF THE TROPICAL STORM PROGRESSES ALONG THE FLORIDA PANHANDLE AS
CURRENTLY FORECAST...HIGH PRESSURE WILL BE ABLE TO BUILD SOUTHWARD
INTO THE COASTAL WATERS OVER THE WEEKEND. ONSHORE FLOW WILL THUS
PERSIST...WITH IMPROVING CONDITIONS THROUGH THE EXTENDED PERIOD.

&&

.TIDES/COASTAL FLOODING...
STRONG ONSHORE FLOW WILL CONTINUE TO INCREASE TODAY AS THE PRESSURE
GRADIENT TIGHTENS BETWEEN HIGH PRESSURE TO THE NORTH AND TROPICAL
STORM FAY TO THE SOUTH. THIS INTENSIFYING ONSHORE FLOW...COMBINED
WITH INCREASING RAIN COVERAGE FROM THE OUTER BANDS OF THE TROPICAL
SYSTEM...WILL BE SUFFICIENT TO PRODUCE SHALLOW COASTAL FLOODING
ALONG THE SOUTHEAST SOUTH CAROLINA COAST AROUND THE TIME OF HIGH
TIDE. HIGH TIDE WILL OCCUR BETWEEN 1140 AM AND NOON AT CHARLESTON
HARBOR AND FORT PULASKI. HAVE ISSUED A COASTAL FLOOD ADVISORY FROM
10 AM UNTIL 3 PM ACCORDINGLY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR GAZ099>101-
     114>119-137>141.
     TROPICAL STORM WARNING FOR GAZ116>119-138>141.
SC...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR SCZ047>049-051.
     LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 11 PM EDT THIS
     EVENING FOR SCZ045.
     COASTAL FLOOD ADVISORY FROM 10 AM THIS MORNING TO 3 PM EDT
     THIS AFTERNOON FOR SCZ048>051.
     HIGH SURF ADVISORY UNTIL 6 PM EDT FRIDAY FOR SCZ048>051.
MARINE...TROPICAL STORM WARNING FOR AMZ354-374.
     SMALL CRAFT ADVISORY UNTIL 4 PM EDT SATURDAY FOR AMZ350-352.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR AMZ330.

&&
Hazardous weather outlook, Aug 21, 5:16 AM EST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
616 AM EDT THU AUG 21 2008

GAZ116-118-138-140-221115-
INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH-
616 AM EDT THU AUG 21 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

GAZ137-221115-
LONG-
616 AM EDT THU AUG 21 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AMZ330-350-352-221115-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
616 AM EDT THU AUG 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

TROPICAL WEATHER...WHILE TROPICAL CYCLONE FAY IS EXPECTED TO
REMAIN SOUTH OF THE SOUTH CAROLINA COASTAL WATERS...THE NORTHERN
FRINGE OF THIS SYSTEM MAY STILL CREATE HAZARDOUS CONDITIONS THE
HARBOR TODAY.

YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND
STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND
FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

TROPICAL WEATHER...WHILE TROPICAL CYCLONE FAY IS EXPECTED TO
REMAIN SOUTH OF THE HARBOR...THE NORTHERN FRINGE OF THIS SYSTEM
MAY STILL CREATE HAZARDOUS ON FRIDAY.

YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND
STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND
FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

SCZ045-221115-
BERKELEY-
616 AM EDT THU AUG 21 2008

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT
THIS EVENING FOR LAKE MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

GAZ099>101-114-115-SCZ047-221115-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND JASPER-
616 AM EDT THU AUG 21 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

GAZ087-088-SCZ040-042-044-221115-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-DORCHESTER-
616 AM EDT THU AUG 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

SCZ043-221115-
INLAND COLLETON-
616 AM EDT THU AUG 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

SCZ048-049-051-221115-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
616 AM EDT THU AUG 21 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM
EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   HIGH SURF ADVISORY.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

SCZ050-221115-
CHARLESTON-
616 AM EDT THU AUG 21 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM
EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

GAZ117-119-139-141-221115-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
616 AM EDT THU AUG 21 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AMZ354-374-221115-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
616 AM EDT THU AUG 21 2008

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The radar

The Charleston,SC radar (KCLX), 67 km away, was scanning. The volume nearest the first event began at 14:14 UTC.

Open the radar archive at this moment

Event by event

21 tropical storm, 1 funnel cloud, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Tropical Storm, Coastal McIntosh

When
August 21, 6:30 AM EST
Where
Coastal McIntosh forecast zone
Property damage
$3,000
Reported by
Law Enforcement

Trees and power lines were reported down near Shellman Bluff, Georgia by Law Enforcement officials.

Tropical Storm, Coastal McIntosh

When
August 21, 6:30 AM EST
Where
Coastal McIntosh forecast zone
Property damage
$3,000
Reported by
Law Enforcement

Trees and power lines were reported down near Crescent, Georgia by Law Enforcement officials.

Tropical Storm, Coastal Chatham

When
August 21, 8:59 AM EST
Where
Coastal Chatham forecast zone
Property damage
$500
Reported by
Law Enforcement

A tree was reported down blocking Whitfield Avenue, 4 miles southeast of Savannah, Georgia.

Tropical Storm, Coastal McIntosh

When
August 21, 11:00 AM EST
Where
Coastal McIntosh forecast zone
Reported by
Emergency Manager

Black Isle Road was flooded due to storm surge flooding from the Darien River, 3 miles east of Darien, Georgia.

Tropical Storm, Coastal McIntosh

When
August 21, 12:00 PM EST
Where
Coastal McIntosh forecast zone
Property damage
$5,000
Reported by
Law Enforcement

A large tree was reported down on a house off Wallace road in Shellman Bluff, Georgia.

Tropical Storm, Coastal Chatham

When
August 21, 12:40 PM EST to 2:10 PM EST
Where
Coastal Chatham forecast zone
Reported by
Official NWS Observations

Sustained winds of 35 mph were reported between 140 pm and 310 pm at the NOAA/NOS Fort Pulaski sensor, 3 miles west-northwest of Tybee Island, Georgia. The peak wind gust was 43 mph.

Tropical Storm, Coastal Chatham

When
August 21, 1:30 PM EST
Where
Coastal Chatham forecast zone
Property damage
$2,000
Reported by
Law Enforcement

Law Enforcement reported power lines blown down near the intersection of Johnny Mercer and Pennwaller roads. Traffic lights were also reported down at the intersection of Dereene and Montgomery roads. Several roads were flooded, including portions of Abercorne Street, 40th Street, Bull Street and Montgomery Street.

Tropical Storm, Coastal Chatham

When
August 21, 2:00 PM EST
Where
Coastal Chatham forecast zone
Property damage
$500
Reported by
Public

Power lines were reported down on Wilmington Island road in Savannah, Georgia.

Tropical Storm, Coastal Chatham

When
August 21, 8:24 PM EST
Where
Coastal Chatham forecast zone
Reported by
Official NWS Observations

The NOAA/NOS Fort Pulaski sensor reported a peak wind gust of 46 mph, 3 miles west-northwest of Tybee Island, Georgia.

Tropical Storm, Coastal Chatham

When
August 21, 10:50 PM EST
Where
Coastal Chatham forecast zone
Property damage
$500
Reported by
Law Enforcement

Power lines were reported down at the intersection of 6th Street and Jones Street on Tybee Island, Georgia.

Tropical Storm, Coastal Chatham

When
August 22, 12:00 AM EST
Where
Coastal Chatham forecast zone
Reported by
Official NWS Observations

The NOAA/NOS Fort Pulaski sensor reported a peak wind gust of 55 mph, 3 miles west-northwest of Tybee Island, Georgia.

Tropical Storm, Coastal Chatham

When
August 22, 12:05 AM EST
Where
Coastal Chatham forecast zone
Reported by
Mesonet

A Television mesonet station reported a peak wind gust of 48 mph in Tybee Island, Georgia.

Tropical Storm, Coastal Chatham

When
August 22, 12:39 AM EST
Where
Coastal Chatham forecast zone
Property damage
$1,000
Reported by
Law Enforcement

Law enforcement reported a tree and telephone pole down near the intersection of Whitfield Road and Glade Road in Savannah, Georgia.

Tropical Storm, Inland Liberty

When
August 22, 1:00 AM EST
Where
Inland Liberty forecast zone
Property damage
$3,000
Reported by
Law Enforcement

Numerous trees were reported down in Midway, Georgia.

Tropical Storm, Inland McIntosh

When
August 22, 1:40 AM EST
Where
Inland McIntosh forecast zone
Property damage
$500
Reported by
Law Enforcement

A tree was reported down at the intersection of Eddie Amos road and Blue Reach road in Cox, Georgia.

Tropical Storm, Coastal Chatham

When
August 22, 3:25 AM EST
Where
Coastal Chatham forecast zone
Property damage
$500
Reported by
Law Enforcement

Law enforcement reported a tree and down near the intersection of Fillwood Road and Tanglewood Road in Savannah, Georgia.

Tropical Storm, Inland McIntosh

When
August 22, 4:30 AM EST
Where
Inland McIntosh forecast zone
Property damage
$1,000
Reported by
Law Enforcement

Power lines were reported down in Cox, Georgia.

Tropical Storm, Coastal McIntosh

When
August 22, 4:30 AM EST
Where
Coastal McIntosh forecast zone
Property damage
$2,000
Reported by
Law Enforcement

Trees were reported down in Darien, Georgia.

Tropical Storm, Inland Liberty

When
August 22, 5:00 AM EST
Where
Inland Liberty forecast zone
Property damage
$3,000
Reported by
Law Enforcement

Numerous large trees were reported down and blocking Camp Viking road near Lake Pinoma, 1 mile east of Riceboro, Georgia.

Tropical Storm, Coastal Chatham

When
August 22, 6:48 AM EST
Where
Coastal Chatham forecast zone
Reported by
Official NWS Observations

The NOAA/NOS Fort Pulaski sensor reported a sustained wind of 41 mph with a peak wind gust of 60 mph, 3 miles west-northwest of Tybee Island, Georgia.

Funnel Cloud, Effingham

When
August 22, 9:14 AM EST
Where
Effingham County, 1.5 mi SSW of Meldrim
Reported by
Law Enforcement
Coordinates
32.130, -81.390

Law enforcement reported a funnel cloud on Interstate 16, approximately 1 mile southwest of Meldrim, Georgia.

Tropical Storm, Effingham

When
August 22, 9:21 AM EST
Where
Effingham forecast zone
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.367, -81.341 (the zone’s center; the record gives no point)

Large tree limbs were reported down and blocking Low Ground road near Pineora, Georgia.

Thunderstorm Wind, Tattnall

When
August 22, 2:00 PM EST
Where
Tattnall County, 0.69 mi S of Manassas
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.160, -82.020

Law Enforcement reported large tree limbs down blocking several roads in Manassas, Georgia.

Flash Flood, Tattnall

When
August 22, 2:56 PM EST to 3:20 PM EST
Where
Tattnall County, 0.53 mi SSE of Manassas to 0.43 mi S of Manassas
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.163, -82.016

The Tattnall County Warning Point reported a foot of water flooding Highway 292 in Manassas, Georgia.

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, August 2008The 2008 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 124754, 124755, 124766, 124757, 124791, 124763, 124761, 124762, 124764, 124773, 124767, 124769, 124777, 124793, 124760, 124783, 124788, 124792, 124794, 124768, 124750, 124795, 124744, 124746.